Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 323, NWS Springfield, MO

December 1, 20187 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Dec 1, 2018, 12:04 AM CST for 7 counties in Missouri. It was in force for 41 min. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 1, 2018, 12:04 AM CST (06:04 UTC)
Expired
Dec 1, 2018, 12:45 AM CST
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Barry County, MO, Christian County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 12:04 AM CSTTSTM WND GST 602 S Rocky Comfort, MOTRAINED SPOTTERS REPORTING 60+ MPH WINDS NEAR HWY 76 AND HWY U.
Dec 1, 12:05 AM CSTTSTM WND DMGWheaton, MOTREES BLOWN DOWN INTO OUTBUILDINGS. TIME ESTIMATED BY RADAR.
Dec 1, 12:14 AM CSTTSTM WND DMGCassville, MOUTILITY POLES DOWNED AT INTERSECTION OF HWY 112 AND HWY 76. TIME ESTIMATED BY RADAR.
Dec 1, 12:15 AM CSTTORNADO2 S Monett, MOAN EF-0 TORNADO WITH MAXIMUM ESTIMATED WIND SPEED OF 80 MPH AND PATH WIDTH OF 25-50 YARDS TRACKED 0.1 MILES TO THE EAST-NORTHEAST BEFORE LIFTING WEST OF HIGHWAY 37. ROOF DAMAGE OCCURRED TO SEVERAL HOMES ALONG THE PATH.
Dec 1, 12:18 AM CSTTSTM WND GST 60Purdy, MO60 PLUS WINDS HERE IN PURDY. DELAYED REPORT.
Dec 1, 12:23 AM CSTTSTM WND DMG3 Nne Golden, MOAT LEAST 3 HOMES HEAVILY DAMAGED BETWEEN SANS SOUCI DR AND CAREFREE LN DUE TO LARGE DOWNED TREES.
Dec 1, 12:30 AM CSTTORNADO2 S Aurora, MO*** 1 FATAL *** AN EF-1 TORNADO DEVELOPED JUST WEST OF THE WATER TOWN AND TRACKED NORTHEAST TO THE AURORA MOTEL, WHERE ONE FATALITY OCCURRED. THE TORNADO THEN TRACKED NORTHWARD ACROSS HIGHWAY 60 AND IMPACTED SUTHERLANDS BEFORE DISSIPATING. PATH LENGTH WAS NEAR
Dec 1, 12:30 AM CSTTORNADO2 S Aurora, MO*** 1 FATAL *** CORRECTS PREVIOUS TORNADO REPORT FROM 2 S AURORA. *** 1 FATAL *** AN EF-1 TORNADO DEVELOPED JUST WEST OF THE WATER TOWER AND TRACKED NORTHEAST TO THE AURORA MOTEL, WHERE ONE FATALITY OCCURRED. THE TORNADO THEN TRACKED NORTHWARD ACROSS HIGHWAY 6
Dec 1, 12:34 AM CSTTSTM WND DMG2 W Kimberling City, MOSEVERE THUNDERSTORM WIND GUSTS SEVERELY DAMAGED A HOME JUST NORTHEAST OF THE CONFLUENCE OF THE WHITE RIVER AND JAMES RIVER CHANNELS ON TABLE ROCK LAKE. BASED ON THE DAMAGE, WIND SPEEDS WERE ESTIMATED AT 80 MPH, WHICH RIPPED A LARGE CHUNK OF A ROOF OFF OF A HOM
Dec 1, 12:35 AM CSTTSTM WND DMG1 S Aurora, MOSUTHERLANDS HOME IMPROVEMENT AND MAYSE AUTO DEALERSHIP SUSTAINED DAMAGE. POSSIBLE TORNADO.
Dec 1, 12:35 AM CSTTSTM WND DMG2 S Aurora, MO*** 1 FATAL *** CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 S AURORA. DAMAGE TO HOTEL IN AURORA. 1 CONFIRMED FATALITY. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
Dec 1, 12:35 AM CSTTSTM WND DMG2 S Aurora, MODAMAGE TO HOTEL IN AURORA. POSSIBLE INJURIES. TIME ESTIMATED FROM RADAR.
Dec 1, 12:35 AM CSTTSTM WND DMG2 S Aurora, MOCAR DEALERSHIP HEAVILY DAMAGED. TIME ESTIMATED BY RADAR. POSSIBLE TORNADO.
Dec 1, 12:35 AM CSTTSTM WND DMGKimberling City, MOLARGE TREE DOWN. ROOF DAMAGE, THREE PLYWOOD BOARDS MISSING FROM ROOF. TIME APPROXIMATE.
Dec 1, 12:35 AM CSTTSTM WND GST 663 Ssw Pierce City, MOMONETT, MO AIRPORT OBSERVATION. KHFJ.
Dec 1, 12:39 AM CSTTSTM WND DMGMarionville, MOSEVERAL TREES UPROOTED, AND SOME ROOF DAMAGE TO BUILDINGS IN AND AROUND THE CITY OF MARIONVILLE.
Dec 1, 12:40 AM CSTTSTM WND DMG2 Sse Clever, MONUMEROUS TREES BLOWN OVER.
Dec 1, 12:40 AM CSTTSTM WND DMGBillings, MOLARGE TREE DESTROYED, WELL HOUSE DESTROYED, CAR DAMAGED, ROOF DAMAGED. TIME ESTIMATED BY RADAR. REPORTED BY AN OFF DUTY NWS EMPLOYEE VISITING THE AREA.
Dec 1, 12:40 AM CSTTORNADO2 Ssw Clever, MOAN EF-0 TORNADO TOUCHED DOWN IN THE CHRISTIAN COUNTY PANHANDLE DAMAGING NUMEROUS TREES AND A COUPLE OF OUTBUILDINGS. ONE OUTBUILDING WAS COMPLETELY DESTROYED. THE TORNADO WAS ON THE GROUND FOR ROUGHLY 2.08 MILES SOUTH OF CLEVER.
Dec 1, 12:41 AM CSTTORNADO2 S Billings, MOAN EF-1 TORNADO DEVELOPED APPROXIMATELY 2 MILES SOUTH OF BILLINGS AND TRACKED NORTH-NORTHEAST AND DISSIPATED APPROXIMATELY 1 MILE SOUTH OF BILLINGS. NUMEROUS TREES WERE UPROOTED AND SNAPPED WITH SEVERAL HOMES AND OUTBUILDINGS SUSTAINING MINOR DAMAGE.
Dec 1, 12:43 AM CSTTSTM WND DMGBillings, MOREPORTS OF NUMEROUS TREE LIMBS DOWN AND DEBRIS NEAR HIGHWAY 60 AND WASHINGTON AVE. TIME ESTIMATED VIA RADAR.
Dec 1, 12:50 AM CSTTSTM WND DMG2 Ne Lampe, MOCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE. MESONET STATION F1021, 2 ENE LAMPE.
Dec 1, 12:50 AM CSTTSTM WND DMG2 Ne Lampe, MOCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE TO TSTM WIND DMG. MESONET STATION F1021, 2 ENE LAMPE.
Dec 1, 12:50 AM CSTTSTM WND GST 662 Ne Lampe, MOCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE TO TSTM WIND DMG. MESONET STATION F1021, 2 ENE LAMPE.
Dec 1, 12:50 AM CSTTSTM WND GST 662 Ne Lampe, MOCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 NE LAMPE. CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE. MESONET STATION F1021, 2 ENE LAMPE.
Dec 1, 12:50 AM CSTNON-TSTM WND GST 662 Ne Lampe, MOMESONET STATION F1021, 2 ENE LAMPE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 9:47 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

927 
WUUS53 KSGF 010604
SVRSGF
MOC009-043-097-109-119-145-209-010645-
/O.NEW.KSGF.SV.W.0323.181201T0604Z-181201T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1204 AM CST SAT DEC 1 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Eastern Newton County in southwestern Missouri...
  Western Christian County in southwestern Missouri...
  Stone County in southwestern Missouri...
  Northeastern McDonald County in southwestern Missouri...
  Barry County in southwestern Missouri...
  Lawrence County in southwestern Missouri...
  Southeastern Jasper County in southwestern Missouri...

* Until 1245 AM CST.

* At 1203 AM CST, severe thunderstorms were located along a line
  extending from near Duenweg to near Forum, moving northeast at 55
  mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Eastern Joplin...                 Carthage...
  Webb City...                      Table Rock Lake...
  Roaring River State Park...       Monett...
  Aurora...                         Mount Vernon...
  Cassville...                      Silver Dollar City...
  Kimberling City...                Marionville...
  Clever...                         Granby...
  Duquesne...                       Crane...
  Shell Knob...                     Sarcoxie...
  Pierce City...                    Duenweg...

This includes the following highways...
 Interstate 44 between mile markers 11 and 58.
 Interstate 49 between mile markers 35 and 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.

LAT...LON 3650 9403 3711 9448 3729 9397 3728 9361
      3710 9361 3709 9344 3697 9334 3650 9332
TIME...MOT...LOC 0603Z 236DEG 49KT 3709 9436 3621 9371 

HAIL...1.00IN
WIND...70MPH
 
$$

Hatch
2 follow-up statements
262 
WWUS53 KSGF 010617
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1217 AM CST SAT DEC 1 2018

MOC119-010626-
/O.CAN.KSGF.SV.W.0323.000000T0000Z-181201T0645Z/
McDonald MO-
1217 AM CST SAT DEC 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCDONALD COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.

LAT...LON 3650 9387 3683 9407 3695 9423 3716 9433
      3729 9397 3728 9361 3710 9361 3709 9344
      3697 9334 3650 9332
TIME...MOT...LOC 0616Z 236DEG 49KT 3718 9420 3630 9355 

$$

MOC009-043-097-109-145-209-010645-
/O.CON.KSGF.SV.W.0323.000000T0000Z-181201T0645Z/
Newton MO-Christian MO-Stone MO-Barry MO-Lawrence MO-Jasper MO-
1217 AM CST SAT DEC 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTHEASTERN NEWTON...WESTERN CHRISTIAN...STONE...BARRY...
LAWRENCE AND SOUTHEASTERN JASPER COUNTIES...

At 1216 AM CST, severe thunderstorms were located along a line
extending from 6 miles east of Carthage to near Berryville, moving
northeast at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Carthage...                       Table Rock Lake...
Roaring River State Park...       Monett...
Aurora...                         Mount Vernon...
Cassville...                      Silver Dollar City...
Kimberling City...                Marionville...
Clever...                         Crane...
Shell Knob...                     Sarcoxie...
Pierce City...                    Purdy...
Billings...                       Reeds Spring...
Exeter...                         Miller...

This includes the following highways...
 Interstate 44 between mile markers 20 and 58.
 Interstate 49 near mile marker 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.

LAT...LON 3650 9387 3683 9407 3695 9423 3716 9433
      3729 9397 3728 9361 3710 9361 3709 9344
      3697 9334 3650 9332
TIME...MOT...LOC 0616Z 236DEG 49KT 3718 9420 3630 9355 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Hatch
582 
WWUS53 KSGF 010625
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1225 AM CST SAT DEC 1 2018

MOC145-010634-
/O.CAN.KSGF.SV.W.0323.000000T0000Z-181201T0645Z/
Newton MO-
1225 AM CST SAT DEC 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEWTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.

LAT...LON 3650 9370 3693 9394 3693 9405 3696 9407
      3705 9406 3705 9412 3720 9421 3729 9397
      3728 9361 3710 9361 3709 9344 3697 9334
      3650 9332
TIME...MOT...LOC 0624Z 236DEG 49KT 3723 9410 3635 9345 

$$

MOC009-043-097-109-209-010645-
/O.CON.KSGF.SV.W.0323.000000T0000Z-181201T0645Z/
Christian MO-Stone MO-Barry MO-Lawrence MO-Jasper MO-
1225 AM CST SAT DEC 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR WESTERN CHRISTIAN...STONE...EASTERN BARRY...LAWRENCE AND
SOUTHEASTERN JASPER COUNTIES...

At 1224 AM CST, severe thunderstorms were located along a line
extending from 11 miles south of Golden City to Green Forest, moving
northeast at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Table Rock Lake...                Monett...
Aurora...                         Mount Vernon...
Silver Dollar City...             Kimberling City...
Marionville...                    Clever...
Crane...                          Shell Knob...
Sarcoxie...                       Pierce City...
Billings...                       Reeds Spring...
Miller...                         Verona...
Indian Point...                   Branson West...
Galena...                         Mccord Bend...

This includes Interstate 44 between mile markers 28 and 58.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.

LAT...LON 3650 9370 3693 9394 3693 9405 3696 9407
      3705 9406 3705 9412 3720 9421 3729 9397
      3728 9361 3710 9361 3709 9344 3697 9334
      3650 9332
TIME...MOT...LOC 0624Z 236DEG 49KT 3723 9410 3635 9345 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Hatch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 10:46 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 30, 10:46 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1046 PM CST Fri Nov 30 2018

.MESOSCALE DISCUSSION...
Issued at 1027 PM CST Fri Nov 30 2018

The main focus over the next six hours will be a band of
thunderstorms tracking out of eastern Kansas and Oklahoma. These
storms are developing along and ahead of a surface trough as
strong upper level energy tracks east across the central and
southern Plains.

We continue to believe that a combination of line segments and a
few supercells will impact extreme southeastern Kansas and
southern Missouri overnight. The greatest threat for severe storms
will occur generally near and south of Highway 60 as a warm front
lifts north into this region.

While instability will remain somewhat limited, areas of far
southern Missouri will likely see MLCAPE values approach 1000
J/kg south of that warm front. With strong low level wind shear in
place, all modes of severe weather will remain possible across
extreme southeastern Kansas and southern Missouri including the
threat for isolated tornadoes given strong low level wind shear.

&&

.SYNOPSIS...
Issued at 151 PM CST Fri Nov 30 2018

Currently across the area, dense fog had cleared most locations by
midday, but was still holding on at the West Plains observation
site as of 2 pm. The dense fog areas are fairly localized right
now. The clearing over some locations in the west have climb into
the mid 60s. Some low 70s temperatures were in east central
Oklahoma. Dewpoints were in the 50s. A special 18z soundings at
SGF shows a large cap MU CINH (-93). Water vapor imagery shows the
base of a negatively tilted trough shifting east over New Mexico
early this afternoon. Surface low pressure was strengthening over
the southern high plains.

Our main focus in the short term will be with severe weather
potential this evening and overnight.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 151 PM CST Fri Nov 30 2018

MU CAPE is progged to continue increasing from the southwest into
the southwest portion of the CWA late this afternoon and evening
with significant shear values over the entire CWA. CAPE is
expected to remain elevated through most of the evening with a
significant thermal cap in place. Elevated storms are expected to
break out over the southwest portion of the CWA between 6 and 9 pm
and rapidly spreading northeast across the remainder of the CWA
during the evening. Because of the high deep layer shear and
decent elevated CAPE, large hail and damaging straight line winds
will be the primary severe weather risks. Forecast soundings do
show the cap eroding and the potential for some surface based CAPE
near the back edge of the expected convection, so there would be a
very limited risk of an isolated tornado by late evening into the
early part of the overnight hours over the southwest portion of
the CWA.

Have increased the winds over the area for both tonight and on
Saturday as the strong low pressure system moves into and out of
the area. The bulk of the precipitation will have moved out of the
CWA by 12z Sat. The main area of precipitation with the surface
low on Saturday should be north and northwest of the area.
Temperatures on Saturday will be warmest in the east with
generally steady or slowly falling temperatures during the day in
the west.

.LONG TERM...(Saturday Night through Friday)
Issued at 151 PM CST Fri Nov 30 2018

The bigger push of cold air will not arrive until Sunday though
and we should remain above freezing until Sunday night. Can't rule
out a few flurries or light precipitation in our far northern
counties Sunday night as upper energy pushes across the region,
but nothing measurable is expected. The cold air will continue to
dive south into the region with highs on Monday in the mid 30s to
low 40s and lows monday night from the mid 20s to around 30. Even
colder temperatures are expected by Tuesday night as the Canadian
surface high pressure system moves closer to directly over the
region and temperatures should dip into the teens to mid 20s. A
recovery in temperatures is expected by the end of the week with
the high pushing to the east. Potential fly in the
ointment...ECMWF showing precipitation lifting back into the area
late Thursday into Thursday night with the surface ridge to the
east and more of a southwesterly flow aloft. GFS not showing any
precipitation yet during this time frame, but will need this
carefully as the cold air will be shallow at this time frame. For
now we are carrying low end pops with rain/snow wording.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 553 PM CST Fri Nov 30 2018

Showers and thunderstorms will overspread the region tonight with
a few strong to severe storms expected. Ceilings and visibilities
will generally vary between MVFR and IFR, but some patches of VFR
will occur between storms.

Low level wind shear conditions are expected tonight with surface
winds also increasing and becoming gusty out of the southeast as
a warm front lifts north through southern Missouri.

A period of VFR is then expected from late tonight into Saturday
morning before MVFR ceilings push back into the region by the
afternoon. Surface winds will remain brisk and gusty while veering
to the southwest.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Schaumann
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Schaumann
Hazardous weather outlook, Nov 30, 6:26 PM CST, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
626 PM CST Fri Nov 30 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
626 PM CST Fri Nov 30 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Significant fog risk.

DISCUSSION...

  Locally dense fog can be expected tonight as a warm front
  lifts north through the area. The greatest chance for dense
  fog will be across south-central Missouri.

  An intense storm system will approach the Ozarks this evening
  bringing the potential for strong to severe thunderstorms to
  the  area. The main severe weather chances will be this
  evening and overnight, along and south of a Pittsburg, Kansas
  to West Plains, Missouri line.

  The primary threats will be damaging winds in excess of
  60 mph and large hail to the size of half dollars. Isolated
  tornadoes will be possible, mainly near and south of the
  Highway 60 corridor.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Non thunderstorm wind gusts of 25 to 35 mph are expected on
  Saturday.

  Light snow is possible Sunday night into Monday morning. No
  accumulations are expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed in the next six hours for
  portions of extreme southeastern Kansas and southwestern
  Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Special weather statement, Nov 30, 8:10 PM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
810 PM CST FRI NOV 30 2018

MOZ095-096-104-010300-
Douglas MO-Taney MO-Christian MO-
810 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
SOUTHEASTERN CHRISTIAN AND TANEY COUNTIES UNTIL 900 PM CST...

At 810 PM CST, Doppler radar was tracking a strong thunderstorm near
Diamond City, or 15 miles northeast of Harrison, moving north at 40
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Branson...                        Lake Taneycomo...
Bull Shoals Lake...               Hollister...
Forsyth...                        Merriam Woods...
Kissee Mills...                   Rockaway Beach...
Bull Creek...                     Taneyville...
Kirbyville...                     Brownbranch...
Powersite...                      Protem...
Rueter...                         Garrison...
Bradleyville...                   Goodhope...
Ozark Beach...                    Walnut Shade...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3680 9324 3692 9297 3691 9277 3650 9284
      3650 9320
TIME...MOT...LOC 0210Z 201DEG 35KT 3645 9299

Hatch
Special weather statement, Nov 30, 9:24 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
924 PM CST FRI NOV 30 2018

MOZ080-081-090-091-010415-
Dallas MO-Greene MO-Laclede MO-Webster MO-
924 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN DALLAS...
SOUTHWESTERN LACLEDE AND EASTERN GREENE COUNTIES UNTIL 1015 PM CST...

At 924 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordland, or 8 miles southeast of Strafford, moving north at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marshfield...                     Rogersville...
Strafford...                      Fair Grove...
Fordland...                       Conway...
Niangua...                        Diggins...
Phillipsburg...                   Elkland...
Bassville...                      March...
Northview...                      Olive...
Foose...                          Long Lane...
Charity...

This includes Interstate 44 between mile markers 86 and 122.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3707 9290 3708 9290 3708 9296 3709 9296
      3708 9298 3709 9313 3743 9318 3759 9318
      3766 9297 3762 9269 3707 9285
TIME...MOT...LOC 0324Z 183DEG 42KT 3722 9298

Hatch
Local storm report, Nov 30, 9:38 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             1 NW MARSHFIELD         37.35N 92.92W
11/30/2018  M0.88 INCH       WEBSTER            MO   NWS EMPLOYEE

&&

JLR
Special weather statement, Nov 30, 10:42 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
1042 PM CST FRI NOV 30 2018

MOZ080-090-091-010515-
Dallas MO-Greene MO-Webster MO-
1042 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN DALLAS AND
EASTERN GREENE COUNTIES UNTIL 1115 PM CST...

At 1042 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordland, or 7 miles southeast of Strafford, moving north at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marshfield...                     Rogersville...
Strafford...                      Fordland...
Conway...                         Niangua...
Diggins...                        Elkland...
March...                          Northview...
Olive...                          Foose...
Charity...

This includes Interstate 44 between mile markers 88 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.

LAT...LON 3709 9308 3757 9315 3755 9285 3748 9285
      3748 9277 3708 9286
TIME...MOT...LOC 0442Z 186DEG 38KT 3722 9298

Hatch
Local storm report, Nov 30, 11:37 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     TSTM WND DMG     3 WNW GIRARD            37.52N 94.89W
11/30/2018                   CRAWFORD           KS   LAW ENFORCEMENT

            GRAIN BIN BLOWN DOWN AND A PORTION OF A ROOF
            BLOWN OFF A STRUCTURE.

&&

SR
Local storm report, Dec 1, 12:02 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     TSTM WND DMG     SKIDMORE                37.24N 94.83W
11/30/2018                   CHEROKEE           KS   FIRE DEPT/RESCUE

            THREE POWER POLES DOWN SEVEN MILES NORTH OF
            COLUMBUS ALONG NW40TH SCAMMON ROAD..

&&

SR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 7:42 PM CSTSpecial Weather StatementSGFBarton, Jasper48 min
Nov 30, 7:53 PM CSTSpecial Weather StatementSGFOzark52 min
Nov 30, 8:10 PM CSTSpecial Weather StatementSGFTaney50 min
Nov 30, 9:24 PM CSTSpecial Weather StatementSGFWebster51 min
Nov 30, 10:42 PM CSTSpecial Weather StatementSGFWebster33 min
Nov 30, 11:35 PM CSTSevere Thunderstorm WarningSGFJasper, McDonald, Newton40 min
Nov 30, 11:40 PM CSTSevere Thunderstorm WarningSGFBarton, Jasper, Vernon50 min
Dec 1, 12:25 AM CSTSevere Thunderstorm WarningSGFCedar, Dade, St. Clair, Vernon65 min
Dec 1, 12:34 AM CSTTornado WarningSGFChristian, Lawrence, Stone26 min
Dec 1, 12:36 AM CSTSevere Thunderstorm WarningSGFChristian, Greene, Taney39 min
Dec 1, 12:47 AM CSTTornado WarningSGFChristian, Greene28 min
Dec 1, 12:56 AM CSTSevere Thunderstorm WarningSGFDouglas, Ozark64 min
Dec 1, 12:59 AM CSTSevere Thunderstorm WarningSGFHickory, Polk61 min
Dec 1, 1:02 AM CSTSevere Thunderstorm WarningSGFDallas, Webster58 min
Dec 1, 1:04 AM CSTTornado WarningSGFChristian, Greene, Webster26 min
Dec 1, 1:23 AM CSTTornado WarningSGFDallas, Greene, Webster18 min
Dec 1, 1:24 AM CSTSevere Thunderstorm WarningSGFLaclede, Wright54 min
Dec 1, 1:29 AM CSTSevere Thunderstorm WarningSGFBenton61 min
Dec 1, 1:30 AM CSTTornado WarningSGFWebster, Wright30 min
Dec 1, 1:33 AM CSTSevere Thunderstorm WarningSGFHowell, Texas57 min
Dec 1, 1:45 AM CSTSevere Thunderstorm WarningSGFCamden, Miller, Morgan, Pulaski60 min
Dec 1, 1:56 AM CSTTornado WarningSGFHowell, Shannon, Texas23 min
Dec 1, 1:58 AM CSTSevere Thunderstorm WarningSGFOregon, Shannon49 min
Dec 1, 2:05 AM CSTTornado WarningSGFTexas8 min
Dec 1, 2:10 AM CSTTornado WarningSGFShannon, Texas20 min
Dec 1, 2:12 AM CSTSevere Thunderstorm WarningSGFDent, Maries, Phelps63 min
Dec 1, 2:15 AM CSTTornado WarningSGFShannon30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.